Home » Frequently asked Questions on Health » How to treat a child who is hypoglycaemic since birth?

How to treat a child who is hypoglycaemic since birth?

Q: My child was diagnosed with hypoglycaemia the day he was born. He is 10 days old now and is under treatment of doctor in NICU. We came to know that he got seizures twice within 2-3 days and doctors are giving phenobarbitone injections to him. What is the treatment and permanent cure for this? How can we take care of him from the side effects due to this? The doctor said that he is stable and doing good but has little infection for which he is given fortum injection course. He is taking gardinal syrup for other purposes. He is now under drowsiness due to gardinal and is too weak because of so many blood tests (sugar level). He is now taking mother's milk from the spoon regularly. How will this affect him in future? What is the best treatment for this? He weighed 2.8 kg at birth and weighs 3 kg now.

A:As per your description, your baby had hypoglycaemia i.e. low blood sugar with convulsions. Babies who develop this may remain sluggish or lethargic and part of this could be due to gardinal. Best would be to do an EEG and if it is normal, we may consider gradually tapering off gardinal. These babies need regular followup for their development as some of them may be slow and in that case they would need occupational therapy under the guidance of a developmental paediatrician.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------